# SDR CALA9800206

- Difficulty date: February 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59083
- Make and model: Doug DC-10-30
- Aircraft serial: 47926
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: ASL0388501
- Condition: Chafed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE A FIRE LOOP DETECTOR LIGHT BEGAN TO FLICKER WHILE IN CRUISE FLIGHT FROM LGW TO EWR.  WHEN THE NR 2 ENGINE THRUST WAS REDUCED THE FLICKERING STOPPED.  WHEN THRUST WAS ADDED THE FLICKERING RESUMED.  THE NR 2 ENGINE WAS OPERATED WITH PARTIAL THRUST, FUEL WAS DUMPED, AND THE AIRCRAFT WAS RETURNED TO LGW WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND BROKEN CLAMPS AND LOOPS A AND B WERE CHAFING.  THE NR 2 ENGINE LOWER CORE DETECTOR ASSEMBLY WAS REMOVED AND REPLACED.  THE NR 2 ENGINE FIRE DETECTION SYSTEM CHECKED GOOD.
